Reactions to Travel Vaccines?

Reply

Jan 1st, 2006, 06:30 AM
  #1
Original Poster
 
Join Date: Oct 2005
Posts: 107
Reactions to Travel Vaccines?

Reactions to Vaccines?

We were trying to get prepared for our spring trip to Africa. About 3 months ago, I received the vaccine for Hepatitis A. Ever since I have had sinus problems and pain in my ear. I have been on all sorts of medications, had x-rays etc. One dr. suggested it may have started as a allergic reaction to the vaccine. Has anyone heard of this or something similar? I am a little worried, since I have already scheduled my Hepatitis B and other vaccines for January. I wonder if I am poisoning myself>
mgtr is offline  
Reply With Quote
Jan 1st, 2006, 08:28 AM
  #2
sandi
Guest
 
Posts: n/a
If you've already had Hep A, what other inoculations are still to be given? Besides the second Hep A shot (though not necessary before 6-months to 1-yr after the first). Tetanus, Polio booster? Where are you traveling - country.

Hep B ordinarily isn't recommened for casual travelers, rather for those who expect to be in-country for 6-month or longer, i.e., Peace Corp volunteers, NGOs, or you plan on having unprotected sex, which I doubt.

Three months ago would have been October when many people begin to have seasonal colds, sensitivity to what flies around in the air, so it may just be "fall/winter" things and not have anything to do with the Hep A - a coincidence.

From year-to-year I can have sinus problems, ear pain and more susceptible to sniffles (rarely do I have a full-blown cold, never the flu)... the next year, I'm just fine and maybe for years forward until it hits me again. So whether in your case it's from the initial HepA I cannot advise, not a doctor - just own personal situation.

Don't know where you live or the climate, but I'd suggest, if you're generally healthy, you may be just fine once the spring comes (though the air then can continue your problem)... summer may be a better tme to see whether your problem disappears.

I know how uncomfortable something that comes on quickly can set you back, but as one gets older (have no idea how old you are)... strange things that were never a concern or happened... now they do. It may only be a general allergy that came on with no regard to the Hep A and is something only your physician can determine.
 
Reply With Quote
Jan 1st, 2006, 11:24 AM
  #3
 
Join Date: Oct 2005
Posts: 20,129
Hi,
I just got my hep A and other non live vacs. - my understanding is that hep A is not a live vac. Does your doc. think you reacted to the fillers that are used? Hep B was not rec. because of the req. that Sandi stated. Will you be visiting for awhile or be working around bloodborn areas?
Do check if concerned, with a doc. specializing in Immunology. Best to be safe.
Good luck;
Sherry
cybor is offline  
Reply With Quote
Jan 1st, 2006, 11:40 AM
  #4
 
Join Date: Jan 2005
Posts: 2,501
Hello,

Though my medical speciality isn't immunology, I've done a fair amount of reading in this area for my own trips to Africa. Without seeing your complete medical file it's hard to tell, but I think the likelihood of this being a vaccine reaction is pretty low. It sounds like you may have a stubborn sinusitis -- I've seen cases of sinusitis which took a couple of months to go away, as well as several courses of antibiotics if the bug was particularly stubborn. Hopefully a culture has been taken so they can ID the bug.

An immunologist or travel medicine specialist (who works with these vaccines a lot) is probably your best source of information.

Cheers,
Julian
jasher is offline  
Reply With Quote
Jan 1st, 2006, 01:35 PM
  #5
 
Join Date: Jan 2003
Posts: 555
I am really not a doctor at all nor anthing related to the medical field, but your symptoms sound exactly like what happened to my professor at art school..sinus problems pain in the ear.. she went to 3 different doctors and they were all stumped, then she went to a dentist! Voila! She had an infection in a tooth root that was messing up her ear canal and her sinus. I would check out this as a potential culpret.. fortunately for my Professor, she was able to have it surgically removed and go on anti biotics, but the doctor said that she could have had much more serious complications if this had gone on much longer.
Thyra is offline  
Reply With Quote
Jan 2nd, 2006, 05:01 PM
  #6
 
Join Date: Sep 2004
Posts: 45,322
Thyra's comments on her professors experience is interesting to me (and it is the first time I ever come onto this board). I had the same problem and when I finally went to the dentist I too had a serious infection from a rootcanal. Long story short (and it is a long miserable story) my doctor told me I could have ended up with an infection in my heart if my dentist hadn't caught the problem.

The tooth was pulled, I was given antibiotics, a bridge was made and I have not had a problem since than.
LoveItaly is offline  
Reply With Quote
 



Thread Tools
Search this Thread
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -8. The time now is 01:09 AM.